Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the dimension of the product of two compacta and the dimension of their intersection in general position in Euclidean space


Author: A. N. Dranishnikov
Journal: Trans. Amer. Math. Soc. 352 (2000), 5599-5618
MSC (2000): Primary 55M10, 55N45
Published electronically: August 8, 2000
MathSciNet review: 1781276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

For every two compact metric spaces $X$ and $Y$, both with dimension at most $n-3$, there are dense $G_{\delta}$-subsets of mappings $f:X \to \mathbb{R}^n$ and $g:Y\to \mathbb{R}^n$ with $dimf(X)\cap g(Y)\leq dim(X\times Y)-n$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55M10, 55N45

Retrieve articles in all journals with MSC (2000): 55M10, 55N45


Additional Information

A. N. Dranishnikov
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802
Address at time of publication: Department of Mathematics, University of Florida, Gainesville, Florida 32611
Email: dranish@math.psu.edu, dranish@math.ufl.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02684-2
PII: S 0002-9947(00)02684-2
Received by editor(s): January 30, 1995
Received by editor(s) in revised form: January 27, 1999
Published electronically: August 8, 2000
Article copyright: © Copyright 2000 American Mathematical Society